# SDR AALA202212163946

- Difficulty date: December 10, 2022
- Submitted: December 16, 2022
- Operation: Air carrier
- Aircraft: N536UW
- Make and model: Airbus A321-231
- Aircraft serial: 4025
- Aircraft time: 39,861 hours, 15,852 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38007081
- Part serial: P5382
- Condition: Contaminated
- Location: Zone 100
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED.   AFTER TAKE OFF, DURING CLIMB, A DIRTY - MUSTY ODOR IN THE FRONT AND REAR OF THE AIRCRAFT WAS REPORTED. THE AIRCRAFT RETURNED TO CLT WHERE IT LANDED SAFELY WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE ISOLATED THE SOURCE OF THE ODOR TO THE APU.  MAINTENANCE CLEANED THE APU COMPARTMENT AND THE APU AIR INTAKE IAW AMM 49-00-00-100-003-A AND TASK CARD 26T31049006.  ACCOMPLISHED A DECONTAMINATION OF THE ENVIRONMENTAL CONTROL SYSTEM IAW TASK CARD 26L00021004. A SATISFACTORY LEAK AND OPERATIONAL CHECK WAS ACCOMPLISHED WITH NO ODORS BEING NOTED.
